MAUDE Adverse Event Report: COOK INC FLEXOR SHUTTLE GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR SHUTTLE GUIDING SHEATH; DYB INTRODUCER, CATHETER
Catalog Number KSAW-6.0-38-110-RB-SHTL-HC
Medical Device Problem Code Component Missing (2306)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A supplemental report will be provided upon conclusion.
 
Event or Problem Description
During a radial artery procedure, the flexor shuttle guiding sheath introducer hydrophilic coating was absent, making its manipulation difficult to handle.It was reported that there was difficulty introducing the device into the radial artery, and the introducer was unable to be withdrawn.The patient's radial artery was dissected and a hematoma was formed; the patient required stitches to close the entrance port.A section of the device did not remain inside the patient¿s body.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the complaint history, drawings, dimensional verification, device history record, quality control, and visual inspection of the returned device was conducted during the investigation.One used flexor shuttle guiding sheath was returned for investigation.A kink was noted 13.6cm from the proximal end.The presence of coating was confirmed under the fluorescent brightener.The coating was smooth, with adequate coverage and no lifting or separation of coating, and is free from foreign matter.The length of the coating was measured, as well as the entire length of the device, and these measurements lie within specification.A document-based investigation was performed.There is no evidence to suggest the finished product was not made to specifications.Numerous design verification and validation activities have been performed to ensure that this device meets design requirements.The device is 100% inspected for surface imperfections, smooth and adequate coverage and no lifting or separation of coating.A review of the device history record of the finished product shows no nonconforming events that would contribute to this failure mode.There were no other reported complaints for this lot number.It is possible that the coating was not activated properly and/or the technique used to insert and/or withdraw the sheath into the body lead to the resistance experienced by the user which could have potentially lead to damaging the artery.The kink observed near the proximal end of the sheath could also be a result of the difficulty encountered during manipulation of the sheath.However, based on the available information, the examination of the device, and the results of our investigation; a definitive root cause could not be determined.Per the health risk assessment, no further action is required.Appropriate personnel have been notified and monitoring will continue to be performed for similar complaints.

Brand Name
FLEXOR SHUTTLE GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7022936
Report Number1820334-2017-03673
Device Sequence Number1004937
Product Code DYB
UDI-Device Identifier00827002501416
UDI-Public(01)00827002501416(17)200324(10)7775759
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 02/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberKSAW-6.0-38-110-RB-SHTL-HC
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 10/18/2017
Supplement Date Received by Manufacturer02/06/2018
Initial Report FDA Received Date11/10/2017
Supplement Report FDA Received Date02/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;